Originally asked by Community Member annielil
i have been taking 50mg of trazodone for a month for prevention of my fhm, and depression caused by my migraines. i have been unable to sleep on this medication and have stopped taking them and have had 5 attacks of my fhm. would a higher dose help me with my migraines and sleep. i also take 75mg asprin daily.
There’s really no way to know if a higher dose would help you or not. The only way to know would be to try it. Please consult your doctor and be very careful. Many medications, including Trazodone, should not be abruptly discontinued, but tapered down under a doctor’s supervision.
Most of all, don’t lose hope. I know how easy it is to feel as if you’ve tried everything out there, but there are so many medications that can be used for Migraine and headache prevention that it’s literally impossible. You can find a list of potential Migraine and headache preventives in Migraine preventive medications - too many options to give up!
I do want to address one thing you said. Depression is not caused by Migraines. Depression and Migraine disease are comorbid disorders, which means a person often has them both at the same time, but neither causes the other.
Please call your doctor about the Trazodone? Oh, one other thing. What time of day are you taking it? Check that with your doctor too. Some antidepressants need to be taken early in the day so they don’t impact our sleep patterns.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Teri Robert